Suffering from horrible side effects! Anyone else?
Interested in more discussions like this? Go to the Bones, Joints & Muscles Support Group.
Can you share a little about what led you to get a Durolane injection and exactly what side effects you are experiencing? How long ago was the injection? Have you ever had one before (or other injections in the knee?)
I have osteoporosis in my knees and degeneration in multiple segments in my spine. I had Kenolog 80 , I don’t know if I spelled that wrong but anyhow depression was a side effect and my former pcp had her nurse inform me over the phone that I was already on an antidepressant,in other words suck it up.
I am no longer her patient. I have just started seeing
a specialist in pain management at StMarys Physiatry.
Since it’s as hour and forty five minutes to get there we thought that we try the one shot deal.
Side effects that I have been experiencing are nausea, tingling,headache,muscle and joint pain flu like symptoms and extreme back pain.
I already have all of these issues and the Duralane has made everything worse. I had the Duralane injections last Wednesday following a Cervical Branch Block that did way more than I could have hoped for I am now waiting for the insurance company to approve a second one and then I will have to get approval from the insurance company for a Rizatomy. Then they will try the same for my lumbar spine. After that they will sort out what is left.
I am supposed to start water therapy June seventh and between my knees and my feet walking is torture.Actually my feet are a source of excruciating pain and no one has addressed this problem in addition to the pain they have been become so swollen and painful I can’t stand having anything touch them. I sleep (when I can) with my feet uncovered it’s better to have them cold.
Jump to this post
I have a question for you - when you were given the Durolane injection, were you given any documentation of the possible side effects? Were you required to sign a consent form that contained a whole lot of information? The reason I am asking is that this is a list of the possible side effects of the injection:
Common side effects of Durolane may include:
warmth, pain, redness, stiffness, bruising, or puffiness where the medicine was injected;
nausea, stomach pain;
swelling in your hands or feet;
back pain, joint pain, muscle pain;
numbness or tingly feeling;
headache, dizziness; or
runny or stuffy nose, sneezing, sore throat.
Remember, anytime a "foreign substance" - flu shot, antibiotic, or drug like hyaluronic acid is injected into your body your body is prone to fight against it - with the reactions listed above. Eventually, it says, "Oh, all right, go do your thing."
If you look at the Durolane information from the Website, the injection can take up to 2 weeks to begin working.
It sounds like you were unlucky, and got most of the side effects. If they persist, or you don't get any relief in the 2-3 week time frame, I suggest you call the doctor for advice.
It was five days at noon today and other than stiffness and some pain in my knees when walking the other side effects are resolving. I was worried about how long they would last. To my relief all my other pain,burning electric shock like sensations have returned to the levels they were before the Duralane injections.
No I was not given information about side effects. Yes I did sign consent. I googled the side effects so it is my own fault that I went through with it. Never again. I told the doctor that reviews were either they were great or horrible it was pretty much a fifty fifty concensus. At seventy two I probably have one of the longest lists of medications that I can’t take, I should have known better.
Things are looking up this afternoon,thank you for responding it has been a long five days.
Yes my body finally said OK do your thing, lol I like that you put that quite nicely.
This is day ten following Duralane injections in both knees. I had less pain and stiffness before injections. Side effects of injections still continue the pain and burning in my feet,legs,arms,hands is much worse than before. At seventy two years old it is most definitely the worst decision I’ve ever made in my life.
Have you called the doctor for help?
I sent a message through MyChart to Physiatry,the doctor who did the injections won’t be in until Monday. I did receive a phone call from the care team who was very compassionate and spoke to the doctor whom I assume they consult with and then called me back again. There really isn’t much that can be done, I knew this before I called but the support is more than I could have hoped for.The doctor who gave me the injections has the information about all the medications I have tried and a GeneSight testing showing medications that my body does not do well with. She will be calling me on Monday.
I have been fighting for help with my pain with two PCP’s for over two years I have my first appointment with my new PCP on Wednesday and am hopeful that this is a turning point in having a doctor who won’t dismiss my pain.
I will be having a Cervical Rizotomy in about six weeks, then a Lumbar Branch Block sometime following. The pain that I have been experiencing is treatable but you can’t get help if your Pcp won’t listen. As for my knees I am leaning on my faith in God for what happens next. I don’t think I would have made it this far without him.
Had bilateral Duralane injections two days ago. I have severe DJD in both knees along with Axonal Polyneuropathy, Bertolotti Syndrome on Left side, and Portal Hypertension. Pain level was a 2 before injections with little inflammation in knees. After injection, pain level and stiffness in back a 7 and knee stiffness a 7. Very hard to walk. Was not given any information about the side effects or would not have done. I hope the pain and inflammation soon subside. Will not have injections again.
Yes,she was on vacation, I was told by another doctor there to wait for a couple of weeks more that sometimes it can take three weeks to find relief. Five weeks after I had the injections I called again and then was offered a knee block and then ablation. I had a Cervical radio frequency ablation and I ended up with more pain in my neck than before the ablation. After that experience I decided not to have radio frequency ablation on my knees. I really don’t know how to proceed with any treatment right now
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In